Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Side effects of taking 16 30/500gms co-codamol and 40mg of oramorph - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I have been seriously ill , for 7 years and have had enough I have just taken 16 30/500gms co-codamol and 40mg of oramorph, will this damage my liver and make me ill I do have a fatty liver and my GT is always high, what should I do9 now?
Doctor :   Hi
Doctor :   let me read your query
Doctor :   so you have taken totally 30 tabs of co-codamol ?
User :   No 16 tablets with 30mg coedine and 500mg of paracetamol
Doctor :   ok
Doctor :   this means the total dosage of Paracetamol is 8000 mg
Doctor :   the daily dosage of PCT advised is 4000 mg
User :   yes and 40mg of oramorph
Doctor :   and this excess dosage can cause liver damage
User :   what should
Doctor :   adequate and early treatment with acetyl cystine will help to prevent the hepatic damage
User :   What should I do now?
Doctor :   you need to got to the ER and get medical help
Doctor :   they will give you IV infusion of acetyl cystine
User :   What if I dont go?
Doctor :   and this will prevent the hepatic damage
Doctor :   if you dont go, then the hepatic damage will cause jaundice, and severe liver failure , encephopahty and serious threat to life
User :   How sure are you that this would happen
Doctor :   100%
User :   Can I not do something at home to help
Doctor :   no
User :   How soon or what symptons should I look for
Doctor :   the medication acetyl cystine has to be given IV and the remaining tabs in the intestine has to be removed by gsatric lavage
Doctor :   within 6-10 hrs of taking the tablets
Doctor :   the symptoms will start
Doctor :   they will reach a peak by 24 hours
User :   Now I am very scared my husband will be fuming I just wanted to I donbt really know just been very stupid
Doctor :   it was just an accident
Doctor :   and you should seek early treatment to prevent complications
Doctor :   the delay you make, will put you into much trouble
User :   Yes just feeling so low had enough o9f being ill
Doctor :   you need not worry, but should seek early medical attention
User :   Normally I am ok but hit rock bottom tonight, could I just see how I am inn the morning, head just throbbing not sleepy
Doctor :   the chances that the absorption of the drug can be stopped by removing them by gastric lavage is greater now
Doctor :   if you delay , the absorption of the drug from the stomach will be complete
Doctor :   and this will result in severe liver damage
User :   Do you mean stomach pump, can I just make my self sick have drunk lots of water etc
Doctor :   and if not treatable, you may need a liver transplantation
Doctor :   no please dont do that
Doctor :   you might end up damaging your stomach
Doctor :   and causing damage due to bleeding and stomach tears
Doctor :   in the hospital, you will be given a tube thorugh with a lavage will be done medically
User :   Im just so scared now of telling him
Doctor :   you can just head to the ER
Doctor :   and then the people there can give your husband a call
Doctor :   you can explain everything later to him and he will understand
User :   No I dont drive these days
Doctor :   but if u delay, and it increases the complications, then it will be a more silly thing to do
Doctor :   you can call the 911 emergency services and tell them
Doctor :   they can come over ,provide first aid
User :   I am in the UK
Doctor :   and then transfer you to the hospital
Doctor :   IN THAT case call on 999
Doctor :   I hope you have understood my advice
Doctor :   thanks for consulting me here
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor